| Model Number |
500-03518R |
| Medical Device Problem Code |
Leak/Splash (1354)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
06/12/2025
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported that, " cooling blankets were changed three times due to diffuse leaking on the surface of the blankets".
Additional Manufacturer Narrative
The internal complaint file #(b)(4) has been logged for this incident for traceability.The wrap involved in this incident is not yet returned to belmont for investigation.There is no patient impact as a result of the alleged incident.The leak is visibly obvious to the user.An add water alarm will generate in the event not enough water is in the device to thermoregulate the patient.The wrap can be exchanged to continue thermoregulation.The operator's manual informs the user, "if moisture or leaks are discovered in the connecting hose and/or wrap, turn off the criticool device, disconnect the power cable from its power source, and correct the problem before proceeding." the manual also provides a troubleshooting guide for water leaks, as well as the following warning statement: "water may drip from the inlet tubes of the wraps.Be sure that no electrical device or outlet is located under the criticool's water inlet or wrap tubes.When disconnecting wraps from the criticool confirm that the clamps are tight, to prevent water leaking from the wrap."all curewraps are 100% leak tested by the manufacturer prior to release for shipment.The wraps involved in the incident have not been returned for investigation to this point.Retain samples from the lots involved were leak tested and found to function without any issue.Belmont is currently waiting on return of curewrap.Without results of the device investigation, no final conclusions can be drawn.A follow-up report will be submitted once the investigation is complete and additional information becomes available.
Additional Manufacturer Narrative
The cited wraps were returned and investigated by belmont engineering.- (b)(6) - the wrap was found to leak slowly after approximately 10 minutes of use.The exact location of the leak could not be determined after extensive visual inspection, however.- (b)(6) (qty-2) - both wraps leaked almost immediately upon testing.After visual inspection, the leaks were found to come from holes approximately 0.15-inch diameter round holes in the fabric.The source of the holes could not be identified.Retain samples from each lot were tested and found to function without issue.The lot history was reviewed and no other complaints were identified.All curewraps are 100% visually inspected and pressure tested prior to release.A precise root cause of these leaks could not be determined.We will continue to monitor this type of incident and take further corrective and preventive actions if required.